Jump to content
anongrl5590

Severe Neuropathy anyone?

Recommended Posts

anongrl5590

Has anyone had neuropathy type symptoms? Mine are pretty severe: skin tingling, skin burning, limbs feel 'electrified', mouth and throat tingling, pulsating muscles, buzzing all over body, burning hands, numbing sensations... it makes me want to just rip my skin off! 

 

Is it normal to have this as part of WD? I feel like these symptoms are the WORST and have been ongoing since I CT'd. It makes me feel suicidal but of course I would never want to commit such a thing. 

Share this post


Link to post
Share on other sites
ChessieCat

If you use a search engine and type in survivingantidepressants.org and the topic you are seeking you can find existing topics.  For example, try searching using any of these single terms:  burning; neuropathy; tingling; numb.

Share this post


Link to post
Share on other sites
Squeak

Hello,

I am interested to find out about your nerve pain and when it started for you. I was on Prozac (generic) for three years before I self-tapered pretty quickly and then used acupuncture and Chinese medicine as coping for withdrawal and depression at the time. However, I developed awful foot pain that was eventually diagnosed as nerve pain, and I am now taking gabapentin for it (which works up to a point). I don't really want to be on this medicine but prior to taking it, I was in absolute agony with burning pain on the bottom of my feet. I was practically bedridden and would be in tears over the predicament and the severe pain.

 

I suspected that my benzo use was involved because those would ease the pain a little. But the timing was aligned with my w/d from Prozac (3-4 mos out) so I don't know what to think exactly.

 

I am trying (cool, never hot) epsom salt soaks occasionally but results are still uncertain. A few months ago I got some relief from B12 injections, and I might try that again. Thought I could make some dietary changes to get more b12 but that's been difficult. I'm now considering the Wohls diet for inflammatory conditions.

 

Please keep us posted.

Share this post


Link to post
Share on other sites
Mimi11

I'm having all kinds of neuropathy too. It started about over a month ago...month 16 of WD and seems to be worse since having an acupuncture treatment around that time. I have numbness, burning and tightness all over my body! It moves around...feet, hands, legs, arms, torso, face, back...It's been over a month and is becoming unbearable. Can anyone offer some hope? Anyone else have these symptoms appear this late in WD? Please help.

Share this post


Link to post
Share on other sites
anongrl5590

Hello,

I am interested to find out about your nerve pain and when it started for you. I was on Prozac (generic) for three years before I self-tapered pretty quickly and then used acupuncture and Chinese medicine as coping for withdrawal and depression at the time. However, I developed awful foot pain that was eventually diagnosed as nerve pain, and I am now taking gabapentin for it (which works up to a point). I don't really want to be on this medicine but prior to taking it, I was in absolute agony with burning pain on the bottom of my feet. I was practically bedridden and would be in tears over the predicament and the severe pain.

 

I suspected that my benzo use was involved because those would ease the pain a little. But the timing was aligned with my w/d from Prozac (3-4 mos out) so I don't know what to think exactly.

 

I am trying (cool, never hot) epsom salt soaks occasionally but results are still uncertain. A few months ago I got some relief from B12 injections, and I might try that again. Thought I could make some dietary changes to get more b12 but that's been difficult. I'm now considering the Wohls diet for inflammatory conditions.

 

Please keep us posted.

 

 

Hi Squeak,

My nerve pain is still present but as of this past few days, it is lessening a tiiiiiiny bit. Still getting the tingling, burning hands and skin, and severe 'electrified' limbs (this one isn't painful but EXTREMELY uncomfortable). The teeth pain has gone down thankfully but it comes and goes still. I don't want to take any psych meds or any meds that act on serotonin or GABA receptors to help because I am way too scared of potential side effects and more withdrawals. I am also bedridden when these nerve sensations become too intense to handle. I also just tried epsom salts in a hot bath and dunno if it really helped... didn't really feel a change. But I will probably try again. This person on the Benzo Buddies forum details her diet that helped resolve her chronic inflammation and muscle pain. You may want to check it out here: http://www.benzobuddies.org/forum/index.php?topic=44666.0

 

 

I'm having all kinds of neuropathy too. It started about over a month ago...month 16 of WD and seems to be worse since having an acupuncture treatment around that time. I have numbness, burning and tightness all over my body! It moves around...feet, hands, legs, arms, torso, face, back...It's been over a month and is becoming unbearable. Can anyone offer some hope? Anyone else have these symptoms appear this late in WD? Please help.

 

 

Hi Mimi,

I'm sorry you're getting these symptoms later in WD. I hate that this process is non-linear...it doesn't make sense to me at all! It's so horrifying. Seems like acupuncture can really help or set you back. I have the same symptoms as you but they come and go. 

Share this post


Link to post
Share on other sites
Squeak

I'm really wondering about the connection between Prozac and nerve pain. The posts I've seen about nerve pain seem to be about 3/4 Prozac or fluoxetine users. This helps me feel more strongly that my discontinuation of fluoxetine 1 1/2 years ago is what started the symptom, rather than the use of benzos. At least I have a bit of understanding, although it is still very disappointing that I have the foot pain despite being back on fluoxetine for a year now. I hope when I taper again, it won't get worse.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.